Alert archive / Georgia / Flash Flood Warnings in 2009
Flash Flood Warning 10, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 27, 2009, 7:20 PM EDT for Chatham County, Georgia. It was in force for 87 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2009, 7:20 PM EDT (23:20 UTC)
- Expired
- Jul 27, 2009, 8:47 PM EDT
- In force
- 87 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:48 PM EDT | FLASH FLOOD | Savannah, GA | NUMEROUS ROADS WERE REPORTED FLOODED IN DOWNTOWN SAVANNAH WITH CARS BEING STALLED OUT. WIDESPREAD TREES AND POWERLINES WERE ALSO REPORTED DOWN ACROSS THE SAVANNAH AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1073 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 272320
FFWCHS
GAC051-280115-
/O.NEW.KCHS.FF.W.0010.090727T2320Z-090728T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT MON JUL 27 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 915 PM EDT
* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN...WITH HOURLY RAINFALL RATES AS HIGH AS 2 INCHES
PER HOUR...OCCURRING NEAR GARDEN CITY...OR ABOUT 6
MILES NORTHWEST OF SAVANNAH...MOVING EAST AT 10 MPH.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
GARDEN CITY...SAVANNAH AIRPORT...
WHITE BLUFF...
WINDSOR FOREST...VERNONBURG...
SAVANNAH...
SANDFLY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE HAS RECEIVED REPORTS OF WATER ON ROADS
IN SAVANNAH. ADDITIONAL TORRENTIAL RAINFALL WILL OCCUR AS NEW
THUNDERSTORMS DEVELOP AND ADVANCE ACROSS AREAS THAT HAVE ALREADY
RECEIVED OVER 2 INCHES OF RAIN. AVOID DRIVING INTO WATER ON THE
ROAD. THE WATER IS USUALLY DEEPER THAN IT APPEARS AND THE ROAD MAY
BE WASHED OUT. ONLY ONE FOOT OF WATER WILL STALL A VEHICLE AND LESS
THAN TWO FEET OF WATER CAN FLOAT AND CARRY AWAY A VEHICLE. FLOODING
IS THE NUMBER ONE WEATHER-RELATED CAUSE OF DEATH IN THE UNITED
STATES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3182 8117 3186 8114 3190 8121 3192 8120
3190 8123 3192 8127 3210 8138 3223 8118
3219 8111 3211 8111 3210 8100 3201 8084
3194 8089 3194 8098 3191 8093 3186 8098
3187 8108 3183 8103 3178 8106 3178 8107
$$2 follow-up statements
000
WGUS72 KCHS 280000
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT MON JUL 27 2009
GAC051-280115-
/O.CON.KCHS.FF.W.0010.000000T0000Z-090728T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
800 PM EDT MON JUL 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
CHATHAM COUNTY...
AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING.
THIS STORM WAS LOCATED NEAR BURROUGHS...OR ABOUT NEAR RICHMOND
HILL...MOVING EAST AT 15 MPH.
LAW ENFORCEMENT REPORTED FLOODED ROADS AND STALLED CARS IN DOWNTOWN
SAVANNAH.
RAINFALL RATES WERE DIMINISHING ACROSS CHATHAM COUNTY.
HOWEVER...FLASH FLOODING PRODUCED BY EARLIER HEAVY RAIN WILL
CONTINUE THIS EVENING.
FLASH FLOODING IS EXPECTED IN AND AROUND BLOOMINGDALE...BURROUGHS...
GARDEN CITY...ISLE OF HOPE...MEINHARD...MONTEITH...POOLER...PORT
WENTWORTH...SANDFLY...SAVANNAH AIRPORT...SAVANNAH...SKIDAWAY
ISLAND...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...
WILMINGTON ISLAND...WINDSOR FOREST AND RIVERSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3182 8117 3186 8114 3190 8121 3192 8120
3190 8123 3192 8127 3210 8138 3223 8118
3219 8111 3211 8111 3210 8100 3201 8084
3194 8089 3194 8098 3191 8093 3186 8098
3187 8108 3183 8103 3178 8106 3178 8107
$$000
WGUS72 KCHS 280047
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
847 PM EDT MON JUL 27 2009
GAC051-280056-
/O.CAN.KCHS.FF.W.0010.000000T0000Z-090728T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
847 PM EDT MON JUL 27 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHATHAM COUNTY...
ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3182 8117 3186 8114 3190 8121 3192 8120
3190 8123 3192 8127 3210 8138 3223 8118
3219 8111 3211 8111 3210 8100 3201 8084
3194 8089 3194 8098 3191 8093 3186 8098
3187 8108 3183 8103 3178 8106 3178 8107
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:33 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 27, 4:33 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 433 PM EDT MON JUL 27 2009 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL CONTINUE TO GRADUALLY BUILD OVER THE REGION THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... UPDATED TEXT AND GRIDDED PRODUCTS TO INCLUDE LARGE HAIL AND DAMAGING WINDS FOR THE NEXT SEVERAL HOURS. NO OTHER CHANGES WERE MADE. AFTERNOON WATER VAPOR IMAGERY SHOWS A WELL DEFINED MID-UPPER LEVEL SHEAR AXIS ACROSS THE MIDLANDS AND CENTRAL GEORGIA WITH A RATHER POTENT IMPULSE MOVING NORTHEAST ACROSS ACROSS FAR SOUTHEAST GEORGIA. NUMEROUS SHOWERS AND TSTMS ARE DEVELOPING ACROSS THE INTERIOR WITH BROAD LOW-LEVEL CONVERGENCE AHEAD OF THE SEA BREEZE AND WEAK LEE-SIDE TROUGHING OVER THE MIDLANDS. ACTIVITY WILL CONTINUE TO EXPAND IN BOTH COVERAGE AND INTENSITY THROUGH THE REMAINDER OF THE AFTERNOON AS THE SHEAR AXIS NUDGES CLOSER TO THE COAST. WE STILL BELIEVE THE GREATEST CONCENTRATION OF SHOWERS AND TSTMS WILL REMAIN ACROSS THE INTERIOR AS UVM BECOMES LOCALLY ENHANCED ALONG THE HEAD OF THE IMPULSE MOVING INTO COASTAL SOUTHEAST GEORGIA. WILL INCREASE POPS SLIGHTLY WITH POPS RANGING FROM 70 PERCENT INLAND TO THE 40-60 PERCENT AT THE COAST THROUGH EARLY EVENING. MESOSCALE PLOTS INDICATE MLCAPE HAS RISING TO 2000-2500 J/KG WITH LIFTED INDICES AS LOW AS -8C. DCAPE IS NOW AS HIGH AS 1000 J/KG INDICATING THERE IS A SOMEWHAT ELEVATED RISK FOR DAMAGING WINDS. WBZ HEIGHTS REMAINS HIGH BUT LARGE HAIL IS STILL A POSSIBILITY WHERE STRONGER REFLECTIVITY CORES PUNCH THROUGH THE -20C LEVEL. HAIL WAS REPORTED EARLIER WITH A SEVERE TSTMS IN BARNWELL COUNTY. THE RISK FOR STRONG TSTMS WILL CONTINUE INTO THIS EVENING WITH ISOLATED SEVERE TSTMS POSSIBLE WHERE MESOSCALE BOUNDARY COLLISIONS OCCUR. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S NEAR 80 AT THE BEACHES. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... PESKY 500-250MB SHEAR AXIS IS FORECAST TO BE WELL OFFSHORE BY SUNRISE TUESDAY WHICH WILL ALLOW THE SUBTROPICAL RIDGE OVER THE WESTERN ATLANTIC TO BUILD WEST THROUGH THE DAY. EXPECT MORE OF A STANDARD DIURNAL CONVECTIVE PATTERN TO EVOLVE THROUGH THE AFTERNOON AND INTO THE EARLY EVENING WITH INFLUENCES FROM THE UPPER RIDGE BECOMING MORE APPARENT AS THE DAY PROGRESSES. MODIFIED MODEL SOUNDINGS YIELD MODEST SURFACE BASED INSTABILITY DESPITE THE RISING HEIGHTS ALOFT WITH SBCAPES RISING OVER 2500 J/KG WITH LIFTED INDICES OF -6 TO -8C. EXPECT ISOLATED TO SCATTERED TSTMS TO DEVELOP ALONG AND AHEAD OF THE SEA BREEZE...WITH MOST OF THE ACTIVITY LIKELY HOLDING OFF UNTIL AFTER 3 PM WHEN CONVECTIVE TEMPERATURES WILL MOSTLY LIKELY BE REACHED. WILL MAINTAIN 20-30 PERCENT POPS WITH THE HIGHEST GRIDDED POPS CENTERED WEST OF INTERSTATE 95. THE BEACHES SHOULD REMAIN DRY WITH THE SEA BREEZE EXPECTED TO TAKE ON MORE OF A PURE SEA BREEZE ORIENTATION. HIGHS WILL RANGE FROM THE LOWER 90S INLAND TO THE MID-UPPER 80S AT THE COAST WITH LOWS FROM THE LOWER 70S INLAND TO THE UPPER 70S TO AROUND 80 AT THE BEACHES. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... LITTLE CHANGE TO THE EXTENDED FORECAST WAS NEEDED WITH THE AFTERNOON ISSUANCE...AS MODELS REMAIN IN DECENT AGREEMENT REGARDING THE EVOLUTION OF THE SYNOPTIC PATTERN THROUGH EARLY NEXT WEEK. ATLANTIC HIGH PRESSURE WILL PREVAIL ACROSS THE SOUTHEAST COAST THROUGH THE LONG TERM...WHILE UPPER LEVEL ENERGY AND ASSOCIATED WAVES OF LOW PRESSURE TRACK FROM THE LOWER MISS VALLEY INTO THE WESTERN CAROLINAS. THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN INLAND SURFACE TROUGHING AND THE ATLANTIC SURFACE RIDGE. THUS EXPECT A DEEP SOUTH-SOUTHWEST FLOW TO MAINTAIN SUFFICIENT MOISTURE AND SUPPORT A CHANCE FOR THUNDERSTORMS EACH DAY. A SUMMERTIME DIURNAL CONVECTIVE PATTERN WILL DEVELOP...CHARACTERIZED BY MAINLY AFTERNOON AND EVENING THUNDERSTORMS ENHANCED BY SEABREEZE AND BOUNDARY INTERACTIONS. STRONGEST SHORTWAVE ACTIVITY WILL AFFECT THE REGION WEDNESDAY THROUGH FRIDAY...AND HAVE INDICATED HIGHEST POPS IN THE 40 TO 50 PERCENT RANGE WEDNESDAY AND THURSDAY AFTERNOON ACCORDINGLY. UPPER TROUGHING OVER THE CENTRAL U.S. WILL THEN FLATTEN BY LATE IN THE WEEK...ALLOWING ATLANTIC RIDGING TO FURTHER STRENGTHEN OVER THE AREA. ALTHOUGH SHORTWAVE ENERGY WILL BE WEAKER AND SOME SUBSIDENCE WILL RESULT...A MORE SOLID ONSHORE FLOW WILL KEEP DEEP MOISTURE ACROSS SOUTHEAST SOUTH CAROLINA AND GEORGIA...SUSTAINING A CHANCE FOR THUNDERSTORMS THROUGH THE WEEKEND. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH MONDAY...AND HAVE ADVERTISED HIGH TEMPERATURES MAINLY IN THE LOW TO MID 90S AWAY FROM THE COAST. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... EXPECT MAINLY VFR CONDITIONS THROUGH THE 00Z TAF PERIOD FOR KCHS AND KSAV OUTSIDE ANY AFTERNOON CONVECTION. CURRENT RADAR SHOWS SCATTERED DEVELOPMENT ACROSS THE REGION WHICH WILL CONTINUE TO INCREASE AS THE AFTERNOON PROGRESSES. THUS...WILL MAINTAIN A CB GROUP FOR BOTH SITES THIS AFTERNOON ALONG WITH VCTS UNTIL 00Z...ESPECIALLY FOR KSAV. EXPECT MVFR OR LOWER CONDITIONS IN ANY THUNDERSTORM...ALONG WITH GUSTY WINDS. WILL CONTINUE TO MONITOR LATEST RADAR TRENDS AND WILL AMEND THE TAFS AS NECESSARY. SOME MODELS SHOW PRECIP CHANCE CONTINUING INTO THE EVENING YET EXPECT PRECIP CHANCE TO DECREASE AFTER 00Z DUE TO LOSS OF DAYTIME HEATING. WINDS AND CLOUD COVERAGE WILL CONTINUE TO DECREASE OVERNIGHT WITH ANY PRECIP CHANCES FOR TUESDAY AFTERNOON TO LOW TO INCLUDE IN TAFS AT THIS TIME. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. && .MARINE... CONDITIONS WILL FAVOR ANOTHER MODEST NOCTURNAL SURGE TONIGHT WITH SUBTROPICAL HIGH PRESSURE CENTERED WELL OFFSHORE. MODELS HAVE CONSISTENTLY UNDERPLAYED THE STRENGTH OF THE SURGE OVER THE PAST SEVERAL NIGHTS AND ARE LIKELY UNDER FORECAST SPEEDS AGAIN TONIGHT. WILL CAP WINDS AT 15-20 KT...ALTHOUGH WINDS MAY GUST AS HIGH AS 25 KT AT TIMES. DO NOT THINK A SMALL CRAFT ADVISORY WILL BE NEEDED... BUT CONDITIONS WILL BE CAREFULLY MONITORED THROUGH THE EVENING. SPEEDS WILL DIMINISH TO 10-15 KT AFTER 3 AM. SEAS WILL GENERALLY REMAIN 2-3 FT. MESOSCALE INFLUENCES WILL OCCUR ALONG THE LAND/SEA INTERFACE TUESDAY AFTERNOON AS A SEA BREEZE MATURES AND MOVES INLAND. SPEEDS LOOK TO GO NO HIGHER THAN 15 KT WITH THE HIGHEST WINDS OCCURRING IN THE CHARLESTON HARBOR. SEAS GENERALLY 2-3 FT. ANOTHER NOCTURNAL SURGE LOOKS TO OCCUR TUESDAY NIGHT WITH WINDS 15-20 KT AND SEAS 2-4 FT. WEDNESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL PREVAIL...KEEPING A PREDOMINANT SOUTH OR SOUTHWEST FLOW IN PLACE OVER THE COASTAL WATERS INTO THE WEEKEND. THE AFTERNOON SEA BREEZE AND NOCTURNAL SURGING COULD ELEVATE WINDS AT TIMES...BUT OVERALL WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 27, 3:29 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 329 PM EDT MON JUL 27 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-281030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 329 PM EDT MON JUL 27 2009 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID EVENING. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS...ALONG WITH CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING.
In the hours before
Special weather statement, Jul 27, 6:01 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 601 PM EDT MON JUL 27 2009 GAZ116-117-138-139-272230- COASTAL BRYAN-COASTAL LIBERTY-INLAND BRYAN-INLAND LIBERTY- 601 PM EDT MON JUL 27 2009 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN LIBERTY AND BRYAN COUNTIES THROUGH 630 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF TRINITY TO DORCHESTER...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF HINESVILLE TO 12 MILES SOUTHWEST OF RICHMOND HILL...MOVING EAST AT 15 MPH. AREAS IN AND AROUND DORCHESTER...MIDWAY...FLEMING...LIMERICK... SEABROOK...HALFMOON LANDING...SUNBURY...BELFAST...WILL BE IMPACTED THROUGH 630 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. &&
Local storm report, Jul 27, 6:06 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 3 SE CHELSEA 32.32N 80.85W
07/27/2009 BEAUFORT SC TRAINED SPOTTER
SEVERAL TREE LIMBS OF 5 TO 6 INCH IN DIAMETER WERE
REPORTED DOWN ON GOLF COURSE IN CALAWASSIE ISLAND.
&&
REBLocal storm report, Jul 27, 6:09 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 3 SE CHELSEA 32.32N 80.85W
07/27/2009 BEAUFORT SC TRAINED SPOTTER
SEVERAL TREE LIMBS OF 5 TO 6 INCH IN DIAMETER WERE
REPORTED DOWN ON GOLF COURSE IN CALAWASSIE ISLAND. TIME
ESTIMATED ON RADAR.
&&
REBLocal storm report, Jul 27, 6:21 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL PORT WENTWORTH 32.15N 81.18W
07/27/2009 E0.75 INCH CHATHAM GA PUBLIC
THE PUBLIC REPORTED PENNY SIZE HAIL IN PORT WENTWORTH.
&&Local storm report, Jul 27, 6:38 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG 1 S SAVANNAH 32.04N 81.08W
07/27/2009 CHATHAM GA PUBLIC
LARGE LIMBS DOWNED POWER LINES IN FRONT OF HOUSE.
&&
JRLLocal storm report, Jul 27, 7:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT MON JUL 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 2 S SAVANNAH 32.03N 81.08W
07/27/2009 CHATHAM GA PUBLIC
8 INCH DIAMETER AND 10 FOOT LONG SWEET GUM LIMB DOWN IN
YARD.
0645 PM TSTM WND DMG WHITE BLUFF 31.99N 81.13W
07/27/2009 CHATHAM GA PUBLIC
TREE DOWN ON ROAD NEAR INTERSECTION OF WHITE BLUFF RD AND
COFFEE BLUFF RD.
0650 PM TSTM WND DMG 4 SSW SAVANNAH 32.00N 81.12W
07/27/2009 CHATHAM GA PUBLIC
SPOTTER REPORTED A TREE DOWN ON THE ROAD NEAR
INTERSECTION OF EDGEWATER RD AND HWY 204.
&&
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:36 PM EDT | Small Craft Advisory | CHS | 6 hr | |
| Jul 27, 4:25 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 65 min |
| Jul 27, 4:28 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 42 min |
| Jul 27, 4:45 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 60 min |
| Jul 27, 5:14 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 36 min |
| Jul 27, 6:04 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 56 min |
| Jul 27, 6:27 PM EDT | Areal Flood Advisory | CHS | Chatham | 2 hr |
| Jul 27, 6:48 PM EDT | Special Marine Warning | CHS | 117 min | |
| Jul 27, 7:00 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham, Liberty | 43 min |
Nearby
Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.